Alert archive / Idaho / Red Flag Warnings in 2006
Red Flag Warning 9, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Aug 17, 2006, 5:46 PM MDT for 9 counties in Idaho. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 17, 2006, 5:46 PM MDT (23:46 UTC)
- Expired
- Aug 17, 2006, 8:55 PM MDT
- In force
- 3 hr
- Issued by
- NWS Pocatello, ID
Counties Bingham County, ID, Bonneville County, ID, Butte County, ID, Clark County, ID, Fremont County, ID, Jefferson County, ID, Madison County, ID, Power County, ID, Teton County, ID
The radar
The Pocatello radar (KSFX), 77 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 11.8 hours before the alert went out and 307 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 57 J/kg
- Mixed-layer CIN
- -256 J/kg
- Mixed-layer LCL
- 2567 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KPIH 172346 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 546 PM MDT THU AUG 17 2006 ...COLD FRONT TO SPREAD GUSTY WINDS TO THE REGION... .POST COLD FRONTAL WINDS AND LOW RELATIVE HUMIDITIES ARE COMBINING TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING. IDZ409-410-180300- /O.NEW.KPIH.FW.W.0009.060817T2346Z-060818T0300Z/ MIDDLE SNAKE RIVER VALLEY/SOUTH CENTRAL PORTION UPPER SNAKE RIVER BLM-UPPER SNAKE RIVER VALLEY/NE PORTION UPPER SNAKE RIVER BLM- 546 PM MDT THU AUG 17 2006 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. GUSTY WINDS OF 25 TO 35 MPH WILL COMBINE WITH RH VALUES IN THE LOWER TEENS TO PRODUCE RED FLAG CONDITIONS THROUGH THE EVENING TODAY. WIND DIRECTION WILL BE OUT OF THE WEST TO SOUTHWEST THROUGHOUT THE DURATION OF THE EVENT. THE WINDS WILL AFFECT MAINLY EASTERN PORTIONS OF ZONE 409 AND WESTERN AND CENTRAL PORTIONS OF 410. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. $$
1 follow-up statement
000 WWUS85 KPIH 180255 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 855 PM MDT THU AUG 17 2006 IDZ409-410-180400- /O.CAN.KPIH.FW.W.0009.000000T0000Z-060818T0300Z/ MIDDLE SNAKE RIVER VALLEY/SOUTH CENTRAL PORTION UPPER SNAKE RIVER BLM-UPPER SNAKE RIVER VALLEY/NE PORTION UPPER SNAKE RIVER BLM- 855 PM MDT THU AUG 17 2006 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE RED FLAG WARNING. SURFACE WINDS HAVE BEGUN TO SLOW ACROSS ZONES 409 AND 410...AND IN ADDITION RH VALUES HAVE BEGUN TO CLIMB INTO THE MID 20S. ALTHOUGH WIND GUSTS MAY REACH UP TO 20 MPH FOR THE NEXT HOUR OR TWO...CRITICAL FIRE WEATHER CONDITIONS ARE NO LONGER ANTICIPATED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Aug 17, 2:45 PM MDT, 3 hours 1 minute earlier.
Area forecast discussion, Aug 17, 2:45 PM MDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 245 PM MDT THU AUG 17 2006 .DISCUSSION...LATEST RADAR LOOP SHOWING DEVELOPING CONVECTION NEAR THE MT BORDER. SHOWERS AND ISOL THUNDERSTORMS WILL BE FOCUSED IN THE FAR NORTHERN ZONES THIS EVENING AS UPPER TROF SLIDES EAST. SHOULD END BY LATE THIS EVENING. DRY AIR-MASS ALONG WITH WESTERLY FLOW ALOFT TO OVERTAKE AREA. SEVERAL COOL NIGHTS WITH SATURDAY MORNING BEING THE COOLEST BEFORE A WARMUP BEGINS ON SUNDAY. SOME DIFFERENCES IN THE MODEL RUNS. NAM SLIDES MOISTURE INTO EASTERN ZONES ON SUNDAY AND ACTUALLY DEVELOPS A 5H TROF OVER AREA. GFS IS DRY AND ONLY INDICATES A MINOR WAVE LIFTING ACROSS AREA. WILL LEAN TOWARD GFS SOLUTION. UPPER HIGH BUILDS ACROSS THE 4-CORNERS AREA FOR THE START OF THE NEW WEEK. AS A RESULT...EXPECT A WARMING TREND WITH VALLEY TEMPS BACK INTO THE 90S. GFS SUGGESTS A WEAK COLD FRONT WILL TRACK ACROSS AREA TUE AFTN WITH ANOTHER WED AFTN. BOTH FRONTS APPEAR TO BE DRY AT THIS TIME. COOLER AIRMASS TO SLIDE INTO SE ID FOR THU/FRI. WINTHER && .FIRE WEATHER...FRONT GOING THROUGH THIS EVENING WILL KEEP WINDS UP UNTIL MID EVENING...ESPECIALLY IN EASTERN ZONES...BUT EVENTUALLY HUMIDITY RECOVERY SHOULD BE O.K. TONIGHT AND EVEN BETTER FOR SAT AM. WINDS WILL NOT BE SIGNIFICANT AFTER TONIGHT AS HIGH PRESSURE BUILDS IN BOTH ALOFT AND BELOW. EXPECT WARMING AND DRYING TO CONTINUE THROUGH TUE...PREPPING ATMOSPHERE FOR A POSSIBLE RED FLAG WHEN A SHORT WAVE ARRIVES TUE NIGHT/WED. STILL A LOT OF UNCERTAINTY THOUGH SINCE THAT IS SIX DAYS OUT. MESSICK && .AVIATION...AFTERNOON TSRA DO NOT APPEAR TO BE DEVELOPING AT ALL SOUTH OF KRXE AND EVEN BETWEEN KRXE AND MONTANA-IDAHO BORDER NOT MUCH GOING ON. MAIN FORECAST PROBLEM IS WIND GUSTS WITH TONIGHTS FRONT AND THE INTERACTION WITH OVERNIGHT COOLING...JUST WHEN WILL THE WINDS SHUT DOWN TONIGHT. DECIDED TO SHUT THEM DOWN EARLY FOR THE AIRDROMES AS FRONT SHOULD PASS THROUGH AROUND 17/23Z-18/00Z. OTHERWISE CIG AND VSBY UNLIMITED. MESSICK && .PIH WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Aug 17, 6:20 AM MDT, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 620 AM MDT THU AUG 17 2006 IDZ017>025-031-032-181200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 620 AM MDT THU AUG 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
Red Flag Warnings in Idaho, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.